Alert archive / Ohio / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 71, NWS Wilmington, OH

June 2, 2000Warren County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 2, 2000, 3:25 PM EDT for Warren County, Ohio. It was in force for 35 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 2, 2000, 3:25 PM EDT (19:25 UTC)
Expired
Jun 2, 2000, 4:00 PM EDT
In force
35 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Warren County, OH

What was reported inside it

TimeReportWhereRemark
Jun 2, 3:40 PM EDTHail 1Waynesville, OHBoth quarter and dime size hail was reported.
Jun 2, 3:42 PM EDTThunderstorm Wind 52 EWaynesville, OHEstimated wind gusts.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 1:00 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2000-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 183 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2000-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
183 J/kg
Mixed-layer CIN
-229 J/kg
Mixed-layer LCL
1326 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 021926
SVRILN
OHC165-022000-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
325 PM EDT FRI JUN 2 2000

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WARREN COUNTY IN SOUTHWEST OHIO...

* UNTIL 400 PM EDT...

* AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES NORTHWEST OF WAYNESVILLE...OR ABOUT 6
  MILES SOUTH OF BELLBROOK...MOVING EAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WAYNESVILLE...
  SPRINGBORO...
  FIVE POINTS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELT?ER
AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 1:35 PM EDT, 1 hour 50 minutes earlier.

Area forecast discussion, Jun 2, 1:35 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
135 PM EDT FRI JUN 2 2000

KILN RADAR AND VISIBLE SATELLITE IMAGERY INDICATE THUNDERSTORM
ACTIVITY PUSHING THROUGH THE CWFA ATTM.  THUNDERSTORMS ARE ALIGNED
WITH A COLD FRONT WHICH EXTENDED FROM NEAR CLE TO MNN TO JUST NORTH
OF DAYTON.  WE CURRENTLY HAVE A SVR THUNDERSTORM WATCH FOR MOST OF
THE REGION UNTIL 7 PM EDT.  BELIEVE PARTS OF DAYTON AND THE CMH
REGIONS WILL BE LIFTED FROM THE WATCH BY 4 PM AS THE FRONT MOVES
THROUGH THE AREAS.  FRONT SHOULD BE ALONG OUR SRN CWFA BY EARLY
EVENING.  WILL LIKELY CONTINUE POPS THERE THROUGH THE EVENING.
OTHERWISE...ONCE COLD FRONT GOES THROUGH...MUCH DRIER AND COOLER AIR
WILL FILTER INTO THE REGION AS HIGH PRESSURE FROM THE CENTRAL PLAINS
MOVES IN.

SATURDAY LOOKS LIKE A SUNNY/MOSTLY SUNNY DAY AS A FEW CAA CU MAY POP
DURING THE DAY.

FOR SATURDAY NIGHT INTO SUNDAY...SFC HIGH PRESSURE WILL MOVE EAST OF
THE REGION.  AFTER A COOL START SUNDAY MORNING...TEMPERATURES SHOULD
WARM NICELY. INTO THE MID AND UPPER 70S.

MODELS SHOW A LOW PRESSURE SYSTEM MOVING TOWARD THE AREA BY MONDAY
WHICH WILL BRING A THREAT OF PCPN.

.ILN...NONE.

HICKMAN

In the hours before

Special weather statement, Jun 2, 10:30 AM EDT, 4 hours 55 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-045-046-051>056-
060>065-070>074-077>082-088-022030-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1030 AM EDT FRI JUN 2 2000

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA
THIS AFTERNOON...

A COLD FRONT LOCATED FROM NEAR TOLEDO SOUTHWEST INTO NORTHERN
INDIANA WILL PUSH SOUTHEAST INTO THE REGION THIS AFTERNOON.  VERY
WARM...HUMID AND UNSTABLE CONDITIONS AHEAD OF THE COLD FRONT WILL
ALLOW THUNDERSTORMS TO DEVELOP.  THE BEST CHANCE FOR SEVERE WEATHER
WILL BE SOUTH AND EAST OF I-71.  SEVERE WEATHER POTENTIAL MAY PERSIST
INTO THE EARLY EVENING HOURS ACROSS SOUTH CENTRAL OHIO AND NORTHEAST
KENTUCKY.

THE MAIN THREAT FROM THUNDERSTORMS WILL BE DAMAGING WINDS.

SKYWARN AND HAM RADIO ACTIVATION MAY BE NEEDED THIS AFTERNOON.

.END/HICKMAN
Local storm report, Jun 2, 2:09 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
209 PM EDT FRI JUN 2 2000

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

140 PM    DAYTON                    OH   60 MPH TSTM WIND GUST
06/2/00   MONTGOMERY

205 PM    ENON                      OH   WIND DAMAGE
06/2/00   CLARK                          10 TO 12 INCH DIAMETER
                u                          TREE DOWN AND 10 INCH TREE
                                          LIMBS DOWN

JDR

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 1:33 PM EDTSevere Thunderstorm WarningILNMontgomery27 min
Jun 2, 1:51 PM EDTSevere Thunderstorm WarningILNClark49 min
Jun 2, 2:15 PM EDTSevere Thunderstorm WarningILNMadison45 min
Jun 2, 2:45 PM EDTSevere Thunderstorm WarningILNWarren45 min
Jun 2, 3:43 PM EDTSevere Thunderstorm WarningILNGreene47 min
Jun 2, 3:50 PM EDTSevere Thunderstorm WarningILNHamilton40 min
Jun 2, 4:09 PM EDTSevere Thunderstorm WarningILNClermont36 min
Jun 2, 4:21 PM EDTSevere Thunderstorm WarningILNHocking39 min
Jun 2, 4:33 PM EDTSevere Thunderstorm WarningILNBrown, Highland42 min
Jun 2, 5:21 PM EDTSevere Thunderstorm WarningILNBrown24 min
Jun 2, 6:13 PM EDTSevere Thunderstorm WarningILNAdams32 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.